Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 82, NWS Memphis, TN

May 2, 2000St. Francis County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at May 2, 2000, 3:17 PM CDT for St. Francis County, Arkansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 2, 2000, 3:17 PM CDT (20:17 UTC)
Expired
May 2, 2000, 3:50 PM CDT
In force
33 min
Issued by
NWS Memphis, TN
Area
Whole counties

County St. Francis County, AR

The radar

The Memphis radar (KNQA), 87 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.3 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2000-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 34 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2000-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
34 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
1028 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 022016
SVRMEM
ARC123-022050-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
317 PM CDT TUE MAY 2 2000


THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN ST. FRANCIS COUNTY IN NORTHEASTERN ARKANSAS

* UNTIL 350 PM CDT

* AT 315 PM CDT... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  WITH LARGE HAIL 17 MILES WEST OF FORREST CITY OR 3 MILES NORTHEAST
  OF WHEATLEY... MOVING NORTH AT 25 MPH.

* THE STORM WILL AFFECT...
  GOODWIN AT 325 PM

.IF YOU ARE CAUGHT OUTSIDE...SEEK REFUGE FROM THE WEATHER IN A
STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN..."
AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.


N

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 2:48 PM CDT, 29 minutes earlier.

Area forecast discussion, May 2, 2:48 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
248 PM CDT TUE MAY 2 2000

SCT TSTMS WERE DEVELOPING ACROSS NRN MS AND ERN AR THIS AFTN.
MODERATE INSTABILITY WITH LIFTED INDICES OF -3 TO -5 AND DEWPOINTS IN
THE LOWER 60S WILL PROVIDE AMPLE FUEL FOR SCT TSTMS THIS AFTN AND
EVENING. HEATING AND A WEAK VORT LOBE MOVING THRU CWA WERE BOTH
COMBINING TO TRIGGER TSTMS.

WEAK SURFACE BOUNDARY ACRS SRN KY AND SRN MO RETREATING NORTHWARD
THIS AFTN. UPR LOW OVR SRN PLAINS WL DRIFT SLOLY E INTO THE ARKLATEX
BY 12Z THU. EXPECT VORT LOBES MOVING AROUND UPR LOW WL MAIN THE
MAIN TRIGGER FOR TSTMS OVR THE NEXT FEW DAYS. DIURNAL HEATING WL
ALSO HELP PRODUCE TSTMS DURING THE AFTN/EVENING HOURS.

TONIGHT...NEXT VORT LOBE WL MOVE ACRS THE CWA FM S TO N AROUND
MIDNIGHT OR SO. ETA HAS A GOOD HANDLE ON THIS WITH STRONG UVVS ACRS
THE AREA AROUND 06Z. WL GO LIKELY POPS ACRS WRN SXNS OF CWA AND
GOOD CHANCE POPS ERN SXNS.

WEDNESDAY...EXPECT A SOLID BREAK OF PRECIP DURING THE MORNING. THE
NEXT IN THE SERIES OF VORT LOBES WL APPROACH THE CWA AFT 18Z. WL GO
GOOD CHANCE POPS WRN SXNS AND CHC POPS ERN SXNS DURING THE AFTN.

WEDNESDAY NIGHT AND THURSDAY...UPR LOW WL CONTINUE TO MEANDER AROUND
THE ARKLATEX AND SLOLY WEAKEN. WL GO WITH SMALL CHANCE POPS. HARD TO
PINPOINT WEAK VORT LOBES THIS FAR OUT SO WL NOT TRY TO PIN DOWN
TIMING RIGHT NOW.

FWC TEMPS LOOK GOOD THROUGH PERIOD. LITTLE CHANGE FROM DAY TO D.AY
WITH THIS PATTERN.

.MEM...NONE
SJM

N

Nearby

Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.